Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 316, NWS North Platte, NE

August 21, 2011Grant County, Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2011, 8:00 PM MDT for Grant County, Hooker County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 8:00 PM MDT (02:00 UTC)
Expired
Aug 21, 2011, 8:45 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
2663 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WUUS53 KLBF 220200
SVRLBF
NEC075-091-220245-
/O.NEW.KLBF.SV.W.0316.110822T0200Z-110822T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM MDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 845 PM MDT

* AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF CARR LAKE...OR 23 MILES SOUTHWEST OF MULLEN...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST CODY LAKE AROUND 845 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4174 10117 4175 10149 4190 10161 4202 10137
TIME...MOT...LOC 0200Z 326DEG 8KT 4189 10144
WIND...HAIL 60MPH 1.00IN

$$

CDC
2 follow-up statements
619 
WWUS53 KLBF 220220
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM MDT SUN AUG 21 2011

NEC075-091-220245-
/O.CON.KLBF.SV.W.0316.000000T0000Z-110822T0245Z/
GRANT NE-HOOKER NE-
820 PM MDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL 845 PM MDT...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF CARR LAKE...OR 21 MILES SOUTHWEST OF MULLEN...MOVING
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST CODY LAKE AROUND 845 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4185 10157 4195 10133 4174 10117 4175 10149
TIME...MOT...LOC 0220Z 306DEG 9KT 4186 10137
WIND...HAIL 60MPH 1.00IN

$$

CDC
099 
WWUS53 KLBF 220243
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM MDT SUN AUG 21 2011

NEC075-091-220253-
/O.EXP.KLBF.SV.W.0316.000000T0000Z-110822T0245Z/
GRANT NE-HOOKER NE-
843 PM MDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOOKER AND
SOUTHEASTERN GRANT COUNTIES WILL EXPIRE AT 845 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4185 10157 4195 10133 4174 10117 4175 10149
TIME...MOT...LOC 0243Z 306DEG 9KT 4183 10131

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:07 PM MDT, 5 hours 53 minutes earlier.

Area forecast discussion, Aug 21, 2:07 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN AUG 21 2011

.SYNOPSIS...
H5 ANALYSIS THIS MORNING...REMAINS LARGELY UNCHANGED FROM YESTERDAYS.
ELONGATED HIGH PRESSURE EXTENDED FROM THE FOUR CORNERS...EAST TO THE
NRN CARIBBEAN. A TROUGH EXTENDED FROM HUDSON BAY SWD INTO THE GREAT
LAKES AND A JET STREAK WAS NOTED FROM SERN SASKATCHEWAN TO SRN
MICHIGAN. AT THE SURFACE...THUNDERSTORMS WHICH IMPACTED PORTIONS OF
NORTH CENTRAL NEBRASKA EARLIER THIS MORNING HAVE DISSIPATED OVER ERN
NEBRASKA OVER THE PAST HOUR. TEMPERATURES AS OF 2 PM WERE IN THE 70S
EAST OF A LINE FROM NORTH PLATTE TO VALENTINE WHERE STRATUS HAS
FINALLY BURNED OFF. WEST OF THIS LINE...TEMPS WERE IN THE LOWER 90S
AT OGALLALA AND IMPERIAL.

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECASTING CHALLENGES
ARE PRECIPITATION CHANCES TONIGHT AND TOMORROW...AS WELL AS
TEMPERATURES MONDAY...TUESDAY AND WEDNESDAY.

A SHORTWAVE WILL LIFT FROM COLORADO AND WYOMING...LEADING TO WIDELY
SCATTERED THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
INITIATE ALONG THE DRYLINE WHICH IS EXPECTED TO BE ORIENTED ALONG
HIGHWAY 61. THE OVERALL THREAT FOR SEVERE STORMS WILL BE LOW THIS
EVENING...BUT CANNOT BE RULED OUT GIVEN THE DRYLINE TO THE
WEST...DECENT BULK SHEAR AND CAPES APPG 3000 J/KG. GIVEN THE
EXPECTED ELEVATED NATURE OF STORMS...GUSTY WINDS AND LARGE HAIL WILL
BE THE MAIN SEVERE THREATS. AFTER SUNSET...THE SEVERE THREAT WILL
DIMINISH...BUT A LOW LEVEL JET AND DECENT MID LEVEL WAA WILL ALLOW
FOR STORMS TO CONTINUE OVERNIGHT IN THE CENTRAL AND EASTERN ZONES.
HAVE CARRIED POPS OVERNIGHT INTO CENTRAL AND EASTERN AREAS TO
ACCOUNT FOR THIS. FINALLY...THE THREAT FOR FOG CONTINUES
TONIGHT...PARTICULARLY IN THE PLATTE RIVER VALLEY. LOW LEVEL WINDS
WILL BACK TO THE EAST SOUTHEAST OVERNIGHT. WITH ABUNDANT LOW LEVEL
MOISTURE IN PLACE AND SURFACE WINDS FROM THE ESE...VALLEY FOG LOOKS
PROBABLE OVERNIGHT. WINDS WILL BE MORE SOUTHERLY OUTSIDE OF THE
VALLEY...SO THE THREAT FOR FOG WILL BE DIMINISHED.

FOR MONDAY AND MONDAY NIGHT...HIGH PRESSURE DRIFTS EAST WITH SRLY
FLOW AND HOT TEMPERATURES FLOWING NORTH INTO THE CWA. HIGHS MONDAY
WILL RANGE FROM THE UPPER 90S IN THE WEST WITH DRIER AIR IN
PLACE...TO THE UPPER 80S IN THE EAST DUE TO ADDTL MOISTURE IN THE
BOUNDARY LAYER AND RESIDUAL CLOUDINESS FROM OVERNIGHT THUNDERSTORMS.
ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL AND EAST
MONDAY AS A DISTURBANCE APPROACHES EASTERN SOUTH DAKOTA AND
NORTHEASTERN NEBRASKA. INSTABILITY AND CONVECTIVE POTENTIAL WILL BE
THE HIGHEST IN THE NORTHEAST...WHERE LI'S WILL APPROACH -8 AND SB
CAPES WILL APPROACH 3500 J/KG MONDAY AFTERNOON. WITH THIS IN
MIND...DECIDED TO PAINT THE HIGHEST POPS IN THE NERN ZONES.

TUESDAY AND WEDNESDAY...HOTTEST TEMPS OF THE PERIOD WILL ARRIVE ON
TUESDAY. H85 TEMPS OF 30C WILL PUSH EAST TO A BROKEN BOW TO
SPRINGVIEW LINE TUESDAY AFTERNOON. LIGHT WESTERLIES WEST OF THIS LINE
AND DRIER AIR WILL ALLOW TEMPS TO APPROACH THE CENTURY MARK ALONG
AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. A WEAK COOL FRONT
WILL DROP INTO THE REGION TUESDAY NIGHT. BASED ON H85 TEMPS WEDS
AFTN...HIGHS WEDNESDAY WILL BE AROUND 10 DEG COOLER THAN TUESDAY'S
HIGHS.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...DAYS 4 TO 7...RIDGING
ALOFT OFF TO THE WEST WILL BEGIN TO BECOME SUPPRESSED BY THE NRN
STREAM AS EARLY AS THURSDAY NIGHT WITH A DISTURBANCE LIFTING ACROSS
THE WRN DAKOTAS. SOME OF THIS UPPER LEVEL FORCING MAY CREEP INTO OUR
NRN CWA THURSDAY NIGHT. IN LIGHT OF THIS...WILL CONTINUE A DRY
FORECAST AS A SURFACE FOCUS CONTINUES TO BE LACKING. A
STRONGER...LONG WAVE TROUGH WILL TRAVERSE SRN CANADA
SATURDAY...FORCING A COLD FRONT THROUGH THE AREA SATURDAY NIGHT INTO
SUNDAY. DECIDED TO INTRODUCE POPS SATURDAY NIGHT AND SUNDAY AS THIS
FEATURE IS EXPECTED TO STALL JUST OFF TO THE SOUTH OF THE FORECAST
AREA. AS FOR TEMPERATURES...SOME LIMITED RELIEF SHOULD ARRIVE NEXT
WEEKEND IN ASSOCIATION WITH THE BEFORE MENTIONED FRONT. TAILORED
HIGHS ON SATURDAY AND SUNDAY MORE TOWARD THE MEN GUIDANCE AS THE MEX
NUMBERS WERE THE HIGHEST TEMPS OF THE ENSEMBLE MEMBERS. THIS
RESULTED IN HIGHS IN THE LOWER TO MID 80S NEXT WEEKEND IN CONTRAST
TO THE UPPER 80S TO AROUND 90 EXPECTED THURSDAY AND FRIDAY.

&&

AVIATION...

VFR CONDITIONS THIS AFTERNOON WITH A STRAY THUNDERSTORMS POSSIBLE.
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP TONIGHT. LIMITED COVERED
AND LOW CONFIDENCE OF LOCATION...THUS ONLY INCLUDING CIGS WITH CB IN
THE 18Z TAF FORECAST. WARM FRONT WILL LIFT ACROSS THE AREA OVERNIGHT
AND AS A RESULT MODELS LIMIT THE COVERAGE OF LOW FOG/STRATUS. MOS
GUIDANCE CONTINUE TO HIT THE RIVER VALLEY AND KLBF HARD WITH IFR
CONDITIONS AND FORECAST WILL FOLLOW. FURTHER NORTH...HAVE GONE MORE
CONSERVATIVE WITH ONLY MVFR CONDITIONS. ANY STRATUS/FOG THAT
DEVELOPS SHOULD SLOWLY LIFT TO VFR DURING THE MORNING HOURS. A
CONCERN TO THE LOW CIGS/VSBY FORECAST WILL BE CONVECTION. ANY
THUNDERSTORMS THAT MOVE OVER THE AREA WILL SEE SOME MIXING OF THE
BOUNDARY LAYER AND MAY REDUCE THE COVERAGE OF LOW CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...MASEK
SYNOPSIS...SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Aug 21, 2:35 PM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT SUN AUG 21 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-222045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT SUN AUG 21 2011 /235 PM MDT SUN AUG 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. MOST OF THE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS MAY PRODUCE HAIL
OR STRONG WINDS.

PATCHY FOG IS POSSIBLE LATE TONIGHT...MAINLY IN THE NORTH PLATTE
RIVER VALLEY...LOCALLY REDUCING VISIBILITIES TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN AND NORTH CENTRAL
NEBRASKA ON MONDAY. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Aug 21, 6:48 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM MDT SUN AUG 21 2011

NEZ023-024-094-220115-
GRANT NE-HOOKER NE-WESTERN CHERRY NE-
648 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CHERRY...
NORTHWESTERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 715 PM
MDT...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITMAN...OR 28 MILES WEST OF MULLEN...
MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RAINFALL RATES
NEAR 2 INCHES PER HOUR ARE LIKELY IN SOME AREAS.

THIS STORM WILL BE NEAR...
WHITMAN AROUND 715 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 7:01 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM MDT SUN AUG 21 2011

NEZ023-024-094-220130-
GRANT NE-HOOKER NE-WESTERN CHERRY NE-
701 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 730 PM MDT...

AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITMAN...OR 26 MILES WEST OF MULLEN...
MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RAINFALL RATES
NEAR 2 INCHES PER HOUR AND RAIN TOTALS NEAR 2 INCHES ARE LIKELY IN
SOME AREAS.

THIS STORM WILL BE NEAR...
WHITMAN AROUND 710 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 7:15 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM MDT SUN AUG 21 2011

NEZ023-024-220145-
GRANT NE-HOOKER NE-
715 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOOKER AND EASTERN GRANT
COUNTIES UNTIL 745 PM MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITMAN...OR 26 MILES WEST OF MULLEN...
MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS.

THIS STORM WILL BE NEAR...
CARR LAKE AROUND 745 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 7:30 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM MDT SUN AUG 21 2011

NEZ023-024-220200-
GRANT NE-HOOKER NE-
730 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR HOOKER AND EASTERN GRANT COUNTIES
UNTIL 800 PM MDT...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HYANNIS TO 6 MILES
WEST OF HIGHWAY 97 CROSSING THE DISMAL RIVER...AND MOVING SOUTHEAST
AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS.

THESE STORMS WILL BE NEAR...
HIGHWAY 61 MILE MARKER 150 AROUND 735 PM MDT.
HIGHWAY 97 CROSSING THE DISMAL RIVER AROUND 745 PM MDT.
HIGHWAY 97 MILE MARKER 50 AROUND 755 PM MDT.
PRATT LAKE...SPRING VALLEY LAKE AND EAST CODY LAKE AROUND 800 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 7:45 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT SUN AUG 21 2011

NEZ023-024-035-036-220215-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
745 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...NORTHERN
MCPHERSON...SOUTHERN HOOKER AND EASTERN GRANT COUNTIES UNTIL 815 PM
MDT/915 PM CDT/...

AT 740 PM MDT/840 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRATT
LAKE TO 8 MILES SOUTH OF HIGHWAY 97 CROSSING THE DISMAL RIVER...AND
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS.

THESE STORMS WILL BE NEAR...
HIGHWAY 97 MILE MARKER 40 AROUND 855 PM CDT.
GREEN LAKE AND EAST CODY LAKE AROUND 800 PM MDT.
SAND BEACH LAKE AROUND 915 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 7:52 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT SUN AUG 21 2011

NEZ022-023-220230-
GARDEN NE-GRANT NE-
752 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN
GARDEN COUNTIES UNTIL 830 PM MDT...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
BRITTON LAKE TO TRALNOR LAKE...AND MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  JERRY LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:42 PM MDTSevere Thunderstorm WarningLBFArthur48 min
Aug 21, 9:59 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha46 min
Aug 21, 10:15 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson45 min
Aug 21, 10:52 PM MDTAreal Flood AdvisoryLBFCherry3 hr
Aug 21, 11:27 PM MDTFlash Flood WarningLBFCherry6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.